Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 39, NWS Wilmington, NC

May 11, 2008Bladen County, New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 11, 2008, 5:28 PM EDT for Bladen County, New Hanover County, Pender County, North Carolina. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2008, 5:28 PM EDT (21:28 UTC)
Expired
May 11, 2008, 6:15 PM EDT
In force
47 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, New Hanover County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 5:48 PM EDTHAIL 1.75Rocky Point, NCSWAN PLANTATION...ABOUT 1 MILE NORTH OF THE HIGHWAY 117 CAPE FEAR RIVER BRIDGE.
May 11, 6:00 PM EDTHAIL 1Hampstead, NC
May 11, 6:04 PM EDTHAIL 0.754 W Hampstead, NCPENNY TO NICKEL SIZE HAIL REPORTED BY NWS EMPLOYEE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:07 PM EDTTornado WatchSPC6 hr
May 11, 4:43 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 112129
SVRILM
NCC017-129-141-112215-
/O.NEW.KILM.SV.W.0039.080511T2128Z-080511T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
528 PM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA
  SOUTHERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
  SOUTHEASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 615 PM EDT

* AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES SOUTH OF POINT
  CASWELL...OR 18 MILES WEST OF WRIGHTSBORO...AND MOVING EAST AT 52
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   MONTAGUE BY 535 PM...
   CASTLE HAYNE BY 545 PM...
   MOORETOWN BY 550 PM...
   HAMPSTEAD BY 555 PM...
   TOPSAIL BY 600 PM...
   EDGECOMB BY 605 PM...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. 
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

LAT...LON 3431 7771 3433 7805 3436 7813 3435 7820
      3440 7826 3444 7824 3447 7841 3455 7828
      3452 7760 3447 7758 3446 7755 3444 7755
TIME...MOT...LOC 2128Z 269DEG 45KT 3438 7815

$$

III
2 follow-up statements
000 
WWUS52 KILM 112142 RRA
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
542 PM EDT SUN MAY 11 2008

NCC017-129-141-112215-
/O.CON.KILM.SV.W.0039.000000T0000Z-080511T2215Z/
BLADEN NC-PENDER NC-NEW HANOVER NC-
542 PM EDT SUN MAY 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN NEW HANOVER...SOUTHERN PENDER AND SOUTHEASTERN BLADEN
COUNTIES...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR LONG
CREEK...OR 8 MILES NORTHWEST OF WRIGHTSBORO...MOVING EAST AT 52 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   MOORETOWN BY 550 PM EDT...
   HAMPSTEAD BY 555 PM EDT...
   TOPSAIL BY 600 PM EDT...
   EDGECOMB BY 605 PM EDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

LAT...LON 3431 7771 3433 7805 3436 7813 3435 7820
      3440 7826 3444 7824 3447 7841 3455 7828
      3452 7760 3447 7758 3446 7755 3444 7755
TIME...MOT...LOC 2142Z 269DEG 45KT 3438 7794

$$

III
000 
WWUS52 KILM 112211
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
610 PM EDT SUN MAY 11 2008

NCC017-129-141-112219-
/O.EXP.KILM.SV.W.0039.000000T0000Z-080511T2215Z/
BLADEN NC-PENDER NC-NEW HANOVER NC-
610 PM EDT SUN MAY 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEW HANOVER...
SOUTHERN PENDER AND SOUTHEASTERN BLADEN COUNTIES WILL EXPIRE AT 615
PM EDT...

AT 610 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

LAT...LON 3431 7771 3433 7805 3436 7813 3435 7820
      3440 7826 3444 7824 3447 7841 3455 7828
      3452 7760 3447 7758 3446 7755 3444 7755
TIME...MOT...LOC 2209Z 269DEG 45KT 3438 7753

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:53 PM EDT, 35 minutes earlier.

Area forecast discussion, May 11, 4:53 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
453 PM EDT SUN MAY 11 2008

.UPDATE...
AS OF 453 PM...TORNADO WATCH NUMBER 309 HAS BEEN ISSUED FOR THE
COASTAL COUNTIES FROM HORRY COUNTY SC NORTH THROUGH PENDER COUNTY
NC. THIS ALSO INCLUDES THE ADJACENT COASTAL WATERS NORTH OF MURRELLS
INLET SC. THIS WATCH RUNS THROUGH 11 PM. THE PREVIOUS TORNADO WATCH
INLAND (#307) REMAINS IN EFFECT THROUGH 8 PM.

&&

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE EASTERN CAROLINAS
TONIGHT...FOLLOWED BY HIGH PRESSURE FOR MONDAY INTO TUESDAY. THIS
HIGH WILL BRING BREEZY CONDITIONS AND MUCH DRIER...COOLER WEATHER.
THE HIGH WILL PUSH OFFSHORE WEDNESDAY...WITH THE NEXT COLD FRONT
EXPECTED TO BRING SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY
THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 3 PM SUNDAY...SEVERE WEATHER THREAT CONTINUES THIS AFTN
ALTHOUGH THE BEST DYNAMICS AND INSTABILITY MAY BE A LITTLE FARTHER
N...NEAR THE WARM FRONT. TEMPS HAVE BEEN SLOW TO RISE BUT HAVE
STARTED TO INCREASE OVER THE LAST 2 HOURS OR SO. BASED OFF FORECAST
SOUNDINGS TEMPS NEED TO GET INTO THE LOW UPPER 70S/LOW 80S TO GET
GOOD SFC BASED CONVECTION GOING. THESE TEMPS SHOULD OCCUR ACROSS
MOST OF THE CWA AS SOME PORTIONS OF SC HAVE ALREADY REACHED THE MARK.
STRONG 250 MB JET AND SHORTWAVE WILL PASS JUST N OF THE AREA...BUT
MAY BE CLOSE ENOUGH TO PROVIDE SOME DYNAMICS. THERE IS A LOT OF DRY
AIR IN THE MID AND UPPER LEVELS WHICH WILL WORK AGAINST ANY STORMS
THAT DO TRY AND DEVELOP IN THE WARM SECTOR. DID DROP POPS OFF A
LITTLE FOR THE AFTN...BUT KEEPING CATEGORICAL FOR NOW.

ONCE FRONT PUSHES THROUGH LATER THIS EVENING MODERATE COLD ADVECTION
DEVELOPS WITH W TO NW WIND STARTING UP. BREEZY CONDITIONS CONTINUE
ALL NIGHT AS GRADIENT REMAINS PINCHED AND COOL AIR MOVES IN. CLOUD
COVER MAY HANG AROUND FOR THE FIRST PART OF THE NIGHT BUT ABUNDANT
DRY AIR THROUGH ALL LEVELS WILL LEAD TO CLEARING SKIES LATE. TEMPS
WILL DROP INTO THE MID TO UPPER 50S OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
STRONG LOW PRESSURE MOVING NORTHEAST OFF THE VIRGINIA COAST MONDAY
MORNING WILL PRODUCE AN IMPRESSIVE PRESSURE GRADIENT BETWEEN
ITSELF AND THE NEXT HIGH PUSHING IN FROM THE WEST. DEEP VERTICAL
MIXING DURING THE DAY WILL BE ABLE TO TAP 30-33 KNOT WINDS AT 925
MB (2200 FT) AND BRING THEM DOWN IN GUSTS. EVEN THE MOS GUIDANCE
IS SHOWING 16-21 KT SUSTAINED WINDS DURING THE DAY MONDAY. WE
SHOULD TOP OUT JUST BELOW WIND ADVISORY CRITERIA...AND WILL INDICATE
GUSTS AROUND 35 MPH IN THE FORECAST. WINDS WILL DIMINISH WITH THE
LOSS OF HEATING/MIXING MONDAY NIGHT. THE HIGH WILL SLIDE FARTHER
EAST BY TUESDAY MORNING WITH LIGHTER WINDS EXPECTED.

HIGHS TUESDAY AND WEDNESDAY SHOULD GENERALLY BE IN THE MID 70S.
THE INCOMING AIRMASS IS FAIRLY CHILLY FOR THE SEASON: LOWS SHOULD
RANGE FROM THE UPPER 40S TO LOWER 50S BOTH NIGHTS. THIS IS A
LITTLE CHILLIER THAN THE GUIDANCE NUMBERS TUESDAY NIGHT WITH VERY
GOOD RADIATIONAL COOLING EXPECTED UNDER THE HIGH.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 3 PM SUNDAY...RETURN BACK TO MORE SEASONABLE WEATHER ON WED AS
RIDGE BUILDS OVERHEAD WED AFTN AND SFC HIGH SHIFTS OFFSHORE WED AFTN
INTO THURS WITH WARMER AND MOISTER RETURN FLOW SETTING UP. LOOKS
LIKE LOW PRESSURE SYSTEM TRACKING ACROSS CANADA WILL DRAG A COLD
FRONT ACROSS THE EASTERN CONUS IN THE WED TO THURS TIME FRAME.
LATEST MODEL RUNS TRY TO SPIN UP A FEW LOWS ALONG THIS FRONTAL
BOUNDARY WITH MID LEVEL FLOW REMAINING W-SW. A HIGHER AMPLITUDE
TROUGH SETS UP IN THE MID TO UPPER LEVELS AND MOVES ALONG THE EAST
COAST FRI INTO SAT FINALLY PUSHING OFF SHORE BY SUN. THIS SHOULD
FINALLY CLEAR THE LOCAL AREA OUT BY SUN LEAVING DRIER AND COOLER
WEATHER HEADING INTO THE EARLY PART OF NEXT WEEK. GFS AND ECMWF SHOW
SOME DISCREPANCIES IN TERMS OF TIMING AND STRENGTH OF FEATURES SO
WILL NEED TO FINE TUNE ONCE MODELS RESOLVE THESE FEATURES BETTER.
OVERALL LOOKS LIKE A MESSY FORECAST FROM THURS THROUGH SAT.  FOR NOW
WILL STICK CLOSE TO PREVIOUS FORECAST WITH CHC POPS THROUGH MOST OF
THURS TO SAT TIME FRAME.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FIRST BOUT OF RAIN/THUNDERSTORMS IS TO OUR EAST...NOW THE QUESTION
BECOMES WILL WE SEE A SECOND ROUND LATER TODAY.  HOW MUCH SUNSHINE
WE SEE THIS AFTERNOON WILL DETERMINE THE THREAT FOR THUNDERSTORMS
LATER TODAY.  SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. AN ISOLATED TORNADO IS POSSIBLE.  IF STORMS FORM THE TIMING
WOULD BE...20-23Z INLAND TERMINALS AND 22-01Z COASTAL TERMINALS. A
PERIOD OF MVFR/IFR CEILINGS AND VISIBILITIES IS POSSIBLE WITHIN
ANY LATE DAY/EVE THUNDERSTORMS. WINDS PICK UP AS THE PRESSURE
GRADIENT TIGHTENS WITH SOUTH TO SOUTHWEST WINDS GUSTING OVER 20
KNOTS LATE.

NO VISIBILITY OR CEILING CONCERNS TONIGHT BEHIND THE FRONT AS SKIES
CLEAR.  A TIGHT PRESSURE GRADIENT WILL DEVELOP OVERNIGHT LEADING TO
GUSTY WESTERLY WINDS.  GUSTY WINDS WILL CONTINUE INTO THE DAY MONDAY
BEFORE THE PRESSURE GRADIENTS EASES A BIT MONDAY NIGHT.

OUTLOOK FOR TUESDAY THROUGH THURSDAY...
VFR CONDITIONS ARE EXPECTED TUESDAY. POSSIBLE MVFR/IFR CONDITIONS
FROM FOG/LOW STRATUS LATE WEDNESDAY NIGHT/MORNING. BRIEF MVFR/IFR
FROM CONVECTION ON THURSDAY AHEAD OF A COLD FRONT.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SUNDAY...STRONG S TO SW FLOW TODAY WILL CONTINUE BUT VEER
TO W/NW AS COLD FRONT MOVES ACROSS THE WATERS LATER THIS EVENING.
GRADIENT REMAINS TIGHT BEHIND THE FRONT AS TRIPLE POINT LOW TO THE N
DEEPENS AND SFC HIGH BUILDS IN. MODERATE COLD ADVECTION AND STRONG
850 MB JET (35 TO 45 KT) OVERNIGHT WILL HELP SUSTAIN GUSTY WINDS
INTO MON. GALE WARNING CONTINUES FOR ALL ZONES THOUGH WINDS ARE
CURRENTLY BELOW SCA CRITERIA. FREQUENT GUSTS EXCEEDING GALE FORCE
SHOULD RESUME WITHIN THE NEXT FEW HOURS...LASTING THROUGH THE
EVENING AND INTO MON AM. STRONG SRLY FLOW WILL PUSH SEAS WELL OVER 6
FT BY EVENING WITH STRONGER OFFSHORE RESULTING IN SEAS APPROACHING
10 FT WELL AWAY FROM SHORE EARLY MON.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 PM SUNDAY...STRONG LOW PRESSURE WILL PUSH OFF THE VIRGINIA
COAST MONDAY MORNING. THE PRESSURE GRADIENT BETWEEN THIS STRONG
LOW (990 MB) AND HIGH PRESSURE OVER ARKANSAS (1018 MB) WILL
PRODUCE GALE FORCE GUSTS ACROSS THE COASTAL WATERS THROUGH MONDAY
INTO MONDAY EVENING. SUSTAINED WINDS WILL PROBABLY TOP OUT AROUND
30 KT BUT EVEN WITH THE RELATIVELY SHORT WEST TO NORTHWEST
TRAJECTORY THIS SHOULD MAINTAIN SEAS IN THE 3-6 FOOT RANGE THROUGH
MONDAY EVENING.

THE HIGH WILL MOVE INTO WEST VIRGINIA TUESDAY MORNING AS THE
TIGHTEST PORTION OF THE PRESSURE GRADIENT MOVES WELL OFFSHORE
FOLLOWING THE LOW. OUR WINDS WILL TURN NORTHERLY AND DIMINISH
THROUGH THE DAY. THE HIGH WILL SETTLE OVERHEAD TUESDAY NIGHT WITH
LIGHT WINDS AND < 3 FT SEAS EXPECTED.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 3 PM SUNDAY...WINDS WILL SHIFT AROUND TO THE SOUTH BY WED
AFTN AS HIGH SHIFTS OFF SHORE AND RETURN FLOW SETS UP. WINDS WILL
REMAIN MAINLY 10 KTS OR LESS THROUGH WED AFTN KEEPING SEAS QUITE
TRANQUIL....BUT WILL INCREASE HEADING INTO WED NIGHT AS GRADIENT
TIGHTENS. SEAS WILL MOST LIKELY INCREASE INTO SCA LEVELS BY THURS
AFTN IN THE OUTER WATERS AND SHOULD NEAR SCA HEADING INTO THE
WEEKEND IN A PERSISTENT SOUTHERLY FLOW. SEAS ELSEWHERE SHOULD
REMAIN IN THE 3 TO 5 FT RANGE THURS INTO FRI.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...GALE WARNING UNTIL 6 AM EDT TUESDAY FOR AMZ250-252-254-256.

&&

SYNOPSIS...TRA
NEAR TERM...III
SHORT TERM...TRA
LONG TERM...RGZ
AVIATION...III
Hazardous weather outlook, May 11, 3:39 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
339 PM EDT SUN MAY 11 2008

AMZ250-252-254-256-121945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
339 PM EDT SUN MAY 11 2008

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SCATTERED SHOWERS AND THUNDERSTORMS MAY CROSS THE WATERS AHEAD OF
A STRONG COLD FRONT THIS EVENING. SOME STORMS MAY BE SEVERE.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ087-096-099-SCZ017-023-024-032-033-121945-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
339 PM EDT SUN MAY 11 2008

...TORNADO WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SCATTERED
THUNDERSTORMS MAY DEVELOP THIS EVENING AS A STRONG COLD FRONT
CROSSES THE AREA. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN
AND LIGHTING ARE EXPECTED. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG AND GUSTY WINDS EXPECTED ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ100-121945-
BRUNSWICK-
339 PM EDT SUN MAY 11 2008

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SCATTERED
THUNDERSTORMS MAY DEVELOP THIS EVENING AS A STRONG COLD FRONT
CROSSES THE AREA. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN
AND LIGHTING ARE EXPECTED. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG AND GUSTY WINDS EXPECTED ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ097-101-SCZ034-039-046-121945-
PENDER-NEW HANOVER-HORRY-WILLIAMSBURG-GEORGETOWN-
339 PM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SCATTERED
THUNDERSTORMS MAY DEVELOP THIS EVENING AS A STRONG COLD FRONT
CROSSES THE AREA. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN
AND LIGHTING ARE EXPECTED. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG AND GUSTY WINDS EXPECTED ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

III

In the hours before

Local storm report, May 11, 12:23 PM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1223 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HEAVY RAIN       WILMINGTON              34.21N 77.91W
05/11/2008  M2.51 INCH       NEW HANOVER        NC   ASOS

            WILMINGTON AIRPORT

1215 PM     HEAVY RAIN       WILMINGTON              34.21N 77.91W
05/11/2008  M3.03 INCH       NEW HANOVER        NC   MESONET

            KINGS GRANT

1215 PM     HEAVY RAIN       OGDEN                   34.26N 77.80W
05/11/2008  M2.44 INCH       NEW HANOVER        NC   MESONET

            ALAMOSA PLACE

&&

TRA
Local storm report, May 11, 12:41 PM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1241 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     MARINE TSTM WIND 35 SE BALD HEAD ISLAND  33.44N 77.74W
05/11/2008  M41 MPH          AMZ270             XX   BUOY

            36 KNOT WIND GUST AT THE FRYING PAN SHOALS BUOY.

&&

29
Special weather statement, May 11, 4:48 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
448 PM EDT SUN MAY 11 2008

NCZ096-097-099-112145-
COLUMBUS-BLADEN-PENDER-
448 PM EDT SUN MAY 11 2008

AT 448 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES SOUTHEAST OF
EVERGREEN...OR 9 MILES WEST OF WHITEVILLE...MOVING EAST AT 41 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. YOU CAN EXPECT A
BRIEF PERIOD OF TORRENTIAL RAIN.

COMMUNITIES IN THE PATH OF THESE STORMS ARE WHITEVILLE...
ABBOTTSBURG...BOARDMAN...CARVERS...CHADBOURN...CLARENDON...COUNCIL...
CURRIE...ELKTON...EVERGREEN...FAIR BLUFF AND HALLSBORO.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

RGZ
Local storm report, May 11, 5:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
528 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             4 N LAKE WACCAMAW       34.38N 78.51W
05/11/2008  E1.00 INCH       COLUMBUS           NC   PUBLIC

&&

RZOUZIAS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 11:09 AM EDTAreal Flood AdvisoryILMNew Hanover2 hr
May 11, 4:54 PM EDTSevere Thunderstorm WarningILMBladen, Columbus48 min
May 11, 5:50 PM EDTTornado WarningILMNew Hanover25 min
May 11, 7:45 PM EDTSevere Thunderstorm WarningILMBladen, Robeson45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.